Emil Panek https://orcid.org/0000-0002-7950-1689
ARTICLE

(Polish) PDF

ABSTRACT

In the vast majority of papers concerning asymptotic (main) properties of the optimal growth processes in Neumann-Gale-Leontief’s stationary economies, the geometric image of a turnpike is expressed by a single ray, called von Neumann’s ray. Even though neither the postulate of stationariness nor unambigiousness of a production turnpike are consistent with the observations of real economic processes, the list of papers devoted to the effect of a multilane turnpike in Neumann-Gale-Leontief’s non-stationary economies (with changing technology and multiple lanes) is much more modest. These works include mainly papers by Panek (2017, 2018), where the author replaces a single production turnpike in Gale’s non-stationary economy with a multilane turnpike.
This paper draws directly upon the author’s earlier work (Panek, 2019), where two turnpike theorems were presented. Both of them were based on the assumption significantly weakened by this paper – that in Gale’s non-stationary economy the optimal production structure in period t remains optimal also in the future.

KEYWORDS

Gale’s non-stationary economy, von Neumann’s temporary equilibrium, multilane turnpike

JEL

C6, O4

REFERENCES

Gale D., (1967), On optimal development in a multi-sector economy, Review of Economic Studies, 34(1), 1–18.

Gantz D., (1980), A Strong Turnpike Theorem for a Nonstationary von Neumann-Gale Production Model, Econometrica, 48(7), 1977–1990.

Joshi S., (1997), Turnpike Theorems in Nonconvex Nonstationary Environments, International Economic Review, 38(1), 225–248.

Keeler E. B., (1972), A Twisted Turnpike, International Economic Review, 13(1), 160–166.

Majumdar M., (2009), Equilibrium and optimality: Some imprints of David Gale, Games and Econ. Behavior, 66(2), 607–626.

Makarov V. L., Rubinov A. M., (1977), Mathematical Theory of Economic Dynmics and Equilibria, Springer-Verlag, New York, Heidelberg, Berlin.

McKenzie L. W., (1976), Turnpike Theory, Econometrica, 44(5), 841–866.

McKenzie L. W., (1998), Turnpikes, American Economic Review, 88, 1–14.

McKenzie L. W., (2005), Optimal Economic Growth, Turnpike Theorems and Comparative Dynamics, w: Arrow K. J., Intriligator M. D. (red.), Handbook of Mathematical Economics volume 3, ed. 2, 1281–1355.

Mowszowicz S. M., (1969), Tieoriemy o magistrali w modeliach Neumanna–Gale’a (słabaja forma), Ekonomika i matiemaiczeskije mietody, 5(6), 877–889.

Nikaido H., (1968), Convex Structures and Economic Theory, Academic Press, New York.

Panek E., (2003), Ekonomia matematyczna, Wydawnictwo Akademii Ekonomicznej, Poznań.

Panek E., (2011), O pewnej wersji „słabego” twierdzenia o magistrali w modelu von Neumanna, Przegląd Statystyczny, 58(1–2), 75–87.

Panek E., (2014a), Niestacjonarna gospodarka Gale’a z rosnącą efektywnością produkcji na magistrali, Przegląd Statystyczny, 61(1), 6–15.

Panek E., (2014b), O pewnej wersji twierdzenia o magistrali w gospodarce Gale’a ze zmienną technologią, Przegląd Statystyczny, 61(2), 105–114.

Panek E., (2015a), Zakrzywiona magistrala w niestacjonarnej gospodarce Gale’a. Część I, Przegląd Statystyczny, 62(2), 149–163.

Panek E., (2015b), Zakrzywiona magistrala w niestacjonarnej gospodarce Gale’a. Część II, Przegląd Statystyczny, 62(4), 349–360.

Panek E., (2016), Gospodarka Gale’a z wieloma magistralami. „Słaby” efekt magistrali, Przegląd Statystyczny, 63(4), 355–374.

Panek E., (2017), „Słaby” efekt magistrali w niestacjonarnej gospodarce Gale’a z graniczną technologią i wielopasmową magistralą produkcyjną, w: Appenzeller D. (red.), Matematyka i informatyka na usługach ekonomii, Wydawnictwo Uniwersytetu Ekonomicznego, Poznań, 94–110.

Panek E., (2018), Niestacjonarna gospodarka Gale’a z graniczną technologią i wielopasmową magistralą produkcyjną. „Słaby”, „silny” i „bardzo silny” efekt magistrali, Przegląd Statystyczny, 65(4), 373–393.

Panek E., (2019), Optimal growth processes in non-stationary Gale economy with multilane production turnpike, Economics and Business Review, 5(2), 3–23.

Radner R., (1961), Path of Economic Growth that are Optimal with Regard to Final States: A Turnpike Theorem, The Review of Economic Studies, 28(2), 98–104.

Takayama A., (1985), Mathematical Economics, Cambridge University Press, Cambridge.

Back to top
Copyright © 2019 Statistics Poland